# SDR CALA0400320

- Difficulty date: April 2, 2004
- Submitted: April 5, 2004
- Operation: Air carrier
- Aircraft: N14118
- Make and model: Boeing 757224
- Aircraft serial: 27560
- Aircraft time: 25,733 hours, 8,072 cycles
- System (JASC): 2780 · Leading Edge Slat Control System
- Part: Valve
- Part number: 667901
- Part serial: 1647
- Condition: Leaking
- Location: Drive Unit Assy
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

THE FLIGHT ATTENDANTS REPORTED AN ELECTRICAL SMELL IN THE AFT CABIN WHILE IN FLIGHT.  THE AIRCRAFT WAS RETURNED TO IAH WHERE IT LANDED SAFELY.  MAINTENANCE FOUND THE LEADING EDGE SLAT POWER DRIVE UNIT CONTROL VALVE MODULE LEAKING HYDRAULIC FLUID.  THE ODOR OBSERVED IS SUSPECTED TO HAVE BEEN CAUSED BY THE FUMES FROM THE HYDRAULIC FLUID WHICH ENTERED THE PACK INLET.  THE POWER DRIVE UNIT VALVE WAS REMOVED AND REPLACED IAW MM 27-81-06.  OPERATIONAL AND LEAK CHECKS WERE GOOD.  THE ELECTRICAL SMELL COULD NOT BE DUPLICATED.  THE RECIRCULATION AIR FILTERS WERE ALSO REMOVED AND REPLACED IAW MM 21-25-02.
